MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-4-6-HX-SS
Medical Device Problem Codes Separation Failure (2547); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that there was no problem inserting the coil (the first coil).The problem arose when firing the coil.Initially, a dedicated id-1-5 was used, but the coil failed to fire.The process was repeated, but without success.So, the coil was fired manually, also seemingly without success.While removing the pusher, a 5mm coil was pulled proximally.There was a risk that the coil would be removed, and at that point, it would detach from the pusher.There was a significant risk of a more severe problem.Ultimately, the coil tip (approximately 5 mm) was successfully inserted into the aneurysm sac.Three other coils were also added.Ultimately, the procedure was successful without any harm to the patient.There was non-detachment.The physician attempted to detach the coil twice with the instant detacher.The physician did not try to detach with another instant detacher.There was one manual attempt via hypotube.There was no issue with the instant detacher.The device and any accessories were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm with a max diameter of 3,5 x 4 mm and a 2,5 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.Ancillary devices include a navien 072"/105cm guide catheter, echelon 10, 90st.Catheter, avigo guidewire.Additional information was received clarifying that the entire report only applies to one coil.The report that it was "pulled proximally" was referring to migration.The cause of the failure to detach was not explained.The coil finally disconnected.The first attempt with the id decoupler failed.The second manual attempt failed.It finally disconnected with partial coil migration.The coil was successfully implanted.Prior to coil non-detachment, only issues encountered were what was described on the day of reporting.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported there was no damage observed to the pushwire after removal.The procedure was completed, coils were added.The aneurysm sac was successfully filled.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: vis (m-78210), 203cm ruler (m-83361) as found condition (condition of returned device): an axium prime coil was returned for analysis within a shipping box; within bubble wrap; within an opened axium prime coil outer carton and within an opened axium prime coil inner pouch.The axium implant coil was returned without introducer sheath.Visual inspection/damage location details: the actuator interface intact and attached to the coupler tube.There did not appear to be evidence of mechanical detachment using an instant detacher at this location.The axium implant pushwire was found to be kinked at ~167.8cm from proximal end and broken but retained by release wire at break indicator.The coin was found not against the lumen stop.The shield coil was found intact with the implant coil already detached.The implant coil was not returned.No other anomalies were observed.Conclusion: based on the analysis performed, the customer report of ¿non-detachment¿ was unable to be confirmed as the implant coil was found to be already detached upon return.Possible causes for non-detach are damaged pusher, coin jammed at lumen stop, coil shield wrapped around coil shell or proximal end of implant coil or actuator interface bent or actuator interface extension distance out of specification.Since the implant coil and detach element were not returned any contributing factors could not be assessed.Kinks were found on the returned pusher.This indicative of high tortuosity.It is possible the kinks found on the pushwire may have contributed to the non-detachment as it would increase resistance when the release wire and coin is being pulled away from the lumen stop.The root cause could not be determined.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22843232
Report Number9617601-2025-01055
Device Sequence Number17375116
Product Code KRD
UDI-Device Identifier00847536038523
UDI-Public(01)00847536038523(17)260729(10)227053067
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2026
Device Model NumberAPB-4-6-HX-SS
Device Catalogue NumberAPB-4-6-HX-SS
Device Lot Number227053067
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer08/25/2025
09/17/2025
Initial Report FDA Received Date08/19/2025
Supplement Report FDA Received Date09/03/2025
10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age37 YR
Patient SexFemale
Patient Weight60 KG